MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT-R
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01482, and 3005168196-2021-01484.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max) and a penumbra system ace 68 reperfusion catheter (ace68).During the procedure, the physician experienced resistance while attempting to advance the ace68 through the distal end of the neuron max.Therefore, the ace68 was removed.Afterwards, the physician attempted to advance a new ace68 through the neuron max; however the same issue occurred.Therefore, the ace68 and neuron max were removed.The procedure was completed using a new ace68 and new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max revealed an undamaged, functional device.Evaluation of the first returned ace68 revealed an ovalization on the proximal shaft.If the device is forcefully pinched or gripped during use, damage such as this may occur.During functional testing, the ace68 was able to be advanced through the returned neuron max without an issue until the ovalization in the ace68 met the rhv, then resistance was experienced and the ace68 could not be advanced any further.Evaluation of the second returned ace68 revealed that the device was ovalized throughout its length and the distal tip was slightly ovalized.If the device is mishandled at extreme angles during insertion or retraction from a parent catheter, damage such as ovalizations may occur.During functional testing, resistance was experienced while attempting to advance the ace68 through the returned neuron max due to the ovalizations, and the ace68 could not be advanced any further.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-01482; 2.3005168196-2021-01484.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12132130
Report Number3005168196-2021-01483
Device Sequence Number19731115
Product Code NRY
UDI-Device Identifier00815948022850
UDI-Public00815948022850
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model Number5MAXACE068KIT-R
Device Catalogue Number5MAXACE068KIT
Device Lot NumberH11082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005